Set-Valued and Variational Analysis

, Volume 19, Issue 1, pp 1–21 | Cite as

Boundary Value Problems for Highly Nonlinear Inclusions Governed by Non-surjective Φ-Laplacians

  • Laura Ferracuti
  • Cristina MarcelliEmail author
  • Francesca Papalini


Combining fixed point theorems with the method of lower and upper solutions, we get the existence of solutions to the following nonlinear differential inclusion:
$$ (D(x(t))\Phi(x'(t)))' \in G(t,x(t),x'(t)) \ \ \mbox{a.e. } t\in I=[0,T], $$
satisfying various nonlinear boundary conditions, covering Dirichlet, Neumann and periodic problems. Here Φ is a non-surjective homeomorphism and D is a generic positive continuous function.


Differential inclusions Φ-Laplacian Nonlinear boundary conditions Lower and upper solutions Fixed point techniques Nonlinear differential operators 

Mathematics Subject Classifications (2000)

Primary 34A60; Secondary 34L30 34B15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amster, P., Mariani, M.C.: The prescribed mean curvature equation for nonparametric surfaces. Nonlinear Anal. 52, 1068–1077 (2003)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Bereanu, C., Mawhin, J.: Nonlinear Neumann boundary-value problems with Φ-Laplacian operators. An. Stiint. Univ. Ovidius Constanta 12, 73–92 (2004)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Bereanu, C., Mawhin, J.: Boundary-value problems with non-surjective Φ-Laplacian and one-side bounded nonlinearity. Adv. Differ. Equ. 11, 35–60 (2006)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Bereanu, C., Mawhin, J.: Existence and multiplicity results for some nonlinear problems with singular Φ-Laplacian. J. Differ. Equ. 243, 536–557 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Bereanu, C., Mawhin, J.: Periodic solutions of nonlinear perturbations of Φ-Laplacians with possibly bounded Φ. Nonl. Anal. TMA 68, 1668–1681 (2008)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Bobisud, L.E.: Steady-state turbolent flow with reaction. Rocky Mt. J. Math. 21, 993–1007 (1991)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Cabada, A., Pouso, R.L.: Existence results for the problem (ϕ(u ))  = f(t,u,u ) with periodic and Neumann boundary conditions. Nonl. Anal. TMA 30, 1733–1742 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Cabada, A., Pouso, R.L.: Existence results for the problem (ϕ(u )) = f(t,u,u ) with nonlinear boundary conditions. Nonl. Anal. TMA 35, 221–231 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Clément, Ph., Manásevich, R., Mitidieri, E.: On a modified capillary equation. J. Differ. Equ. 124, 343–358 (1996)zbMATHCrossRefGoogle Scholar
  10. 10.
    Coffman, C.V., Ziemer, W.K.: A prescribed mean curvature problem on domains without radial symmetry. SIAM J. Math. Anal. 22, 982–990 (1991)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Dang, H., Oppenheimer, S.F.: Existence and uniqueness results for some nonlinear boundary value problems. J. Math. Anal. Appl. 198, 35–48 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Esteban, J.R., Vazquez, J.L.: On the equation of turbolent filtration in one-dimensional porus media. Nonl. Anal. TMA 10, 1303–1325 (1986)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Ferracuti, L., Papalini, F.: Boundary value problems for strongly nonlinear multivalued equations involving different Φ-Laplacians. Adv. Diff. Equ. 14, 541–566 (2009)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Garcia-Huidobro, M., Manásevich, R., Zanolin, F.: A Fredholm-like result for strongly nonlinear second order ODS’s. J. Differ. Equ. 114, 132–167 (1994)zbMATHCrossRefGoogle Scholar
  15. 15.
    Garcia-Huidobro, M., Manásevich, R., Zanolin, F.: On a pseudo Fuc̆ik spectrum for strongly nonlinear second order ODS’s and an existence result. J. Comput. Appl. Math. 52, 219–239 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Garcia-Huidobro, M., Manásevich, R., Zanolin, F.: Strongly nonlinear second-order ODE’s with rapidly growing terms. J. Math. Anal. Appl. 202, 1–26 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Habets, P., Omari, P.: Positive solutions of an indefinite prescribed mean curvature problem on a general domain. Advanced Nonlinear Studies 4, 1–14 (2004)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Herrero, M.A., Vazquez, J.L.: On the propagation properties of a non linear degenerate parabolic equation. Commun. Partial Differ. Equ. 7, 1381–1402 (1982)zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Hu, S., Papageorgiou, N.S.: Handbook of Multivalued Analysis, vol. I: Theory. Kluwer, Dordrecht (1997)Google Scholar
  20. 20.
    Hu, S., Papageorgiou, N.S.: Handbook of Multivalued Analysis, vol. II: Applications. Kluwer, Dordrecht (2000)Google Scholar
  21. 21.
    Klein, E., Thompson, A.: Theory of Correspondences. Wiley, New York (1984)zbMATHGoogle Scholar
  22. 22.
    Kusahara, T., Usami, H.: A barried method for quasilinear differential equations of the curvature type. Czechoslov. Math. J. 50(125), 185–196 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Kyritsi, S., Matzakos, N., Papageorgiou, N.S.: Periodic problems for strongly nonlinear second-order differential inclusions. J. Differ. Equ. 183, 279–302 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Manásevich, R., Mawhin, J.: Periodic solutions for nonlinear systems with p-Laplacian-like operators. J. Differ. Equ. 145, 367–393 (1998)zbMATHCrossRefGoogle Scholar
  25. 25.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, vol. 1–2. Springer, New York (2006)Google Scholar
  26. 26.
    Noussair, E.S., Swanson, Ch.A., Yang, J.: A barried method for mean curvature problems. Nonlinear Anal. 21, 631–641 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    O’Regan, D.: Existence theory for (ϕ(y )) = qf(t,y,y ), 0 < t < 1. Comm. Appl. Anal. 1, 33–52 (1997)zbMATHGoogle Scholar
  28. 28.
    Palmucci, M., Papalini, F.: A nonlinear multivalued problem with nonlinear boundary conditions. In: Agarwal, R.P., et al. (ed.) Set Valued Mappings with Applications in Nonlinear Analysis. Ser. Math. Anal. Appl., vol. 4, pp. 383–402. Taylor & Francis, London (2002)Google Scholar
  29. 29.
    Papalini, F.: Solvability of strongly nonlinear boundary value problems for second order differential inclusions. Nonl. Anal. TMA 66, 2166–2189 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Wang, J., Gao, W.: Existence of solutions to boundary value problems for a nonlinear second order equation with weak Carathéodory functions. Differ. Equ. Dyn. Syst. 5, 175–185 (1997)zbMATHMathSciNetGoogle Scholar
  31. 31.
    Wang, J., Gao, W., Lin, Z.: Boundary value problems for general second order equation and similarity solutions to the Rayleigh problem. Tohoku Math. J. 47, 327–344 (1995)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  • Laura Ferracuti
    • 1
  • Cristina Marcelli
    • 1
    Email author
  • Francesca Papalini
    • 1
  1. 1.Department of Mathematical SciencesPolytechnic University of MarcheAnconaItaly

Personalised recommendations